Alert archive / Tennessee / Tornado Warnings in 2010

Tornado Warning 53, NWS Nashville, TN

October 26, 2010Wayne County, Tennessee

NWS Nashville, TN issued this tornado warning at Oct 26, 2010, 10:46 AM CDT for Wayne County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 26, 2010, 10:46 AM CDT (15:46 UTC)
Expired
Oct 26, 2010, 11:15 AM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Wayne County, TN

The radar

The Columbus AFB radar (KGWX), 155 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 26, 11:10 AM CDTFUNNEL CLOUDCollinwood, TNSPOTTER REPORTED A FUNNEL CLOUD OVER COLLINWOOD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 26, 9:27 AM CDTTornado Watch PDSSPC11 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 403 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
324 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
403 m²/s²
0-3 km storm-relative helicity
486 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

629 
WFUS54 KOHX 261546
TOROHX
TNC181-261615-
/O.NEW.KOHX.TO.W.0053.101026T1546Z-101026T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1046 AM CDT TUE OCT 26 2010

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  WAYNE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1115 AM CDT

* AT 1040 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 22 MILES WEST OF
  COLLINWOOD...OR 12 MILES SOUTHEAST OF SAVANNAH...MOVING NORTHEAST
  AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  COLLINWOOD BY 1105 AM CDT...
  WAYNESBORO BY 1110 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON
FOR CENTRAL TENNESSEE.

&&

LAT...LON 3526 8799 3544 8767 3520 8760 3503 8799
TIME...MOT...LOC 1546Z 239DEG 44KT 3512 8803

$$

13
1 follow-up statement
105 
WWUS54 KOHX 261557
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1057 AM CDT TUE OCT 26 2010

TNC181-261615-
/O.CON.KOHX.TO.W.0053.000000T0000Z-101026T1615Z/
WAYNE TN-
1057 AM CDT TUE OCT 26 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR WAYNE
COUNTY...

AT 1050 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 13 MILES WEST OF
COLLINWOOD...OR 16 MILES EAST OF SAVANNAH...MOVING NORTHEAST AT 50
MPH.

THE TORNADO WILL BE NEAR...
  COLLINWOOD BY 1105 AM CDT...
  WAYNESBORO BY 1110 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON
FOR CENTRAL TENNESSEE.

&&

LAT...LON 3526 8799 3544 8767 3520 8760 3503 8799
TIME...MOT...LOC 1557Z 239DEG 44KT 3520 8788

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Oct 26, 9:48 AM CDT, 58 minutes earlier.

Area forecast discussion, Oct 26, 9:48 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
948 AM CDT TUE OCT 26 2010

.UPDATE...
TORNADO WATCH JUST ISSUED FOR CWA TIL 22Z. SPC HAS GONE WITH A
STRONG WORDING..."THIS IS A PARTICULARLY DANGEROUS SITUATION"...DUE
TO STRONG HELICITY ON MORNING SOUNDING...647 M2/S2 0-3KM...AND
INCREASING DIABATIC HEATING.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR TNZ005>011-
022>034-056>066-075-077>080-093>095.

&&

17/MAG
Hazardous weather outlook, Oct 26, 4:42 AM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
442 AM CDT TUE OCT 26 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-271030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
442 AM CDT TUE OCT 26 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE LIKELY TODAY INTO EARLY EVENING.
LOCALLY HEAVY RAIN IS ALSO LIKELY. THE MAIN THREAT FROM SEVERE
STORMS WILL BE DAMAGING WIND BUT ISOLATED TORNADOES ARE ALSO
POSSIBLE. OUTSIDE OF STORMS...WINDS WILL LIKELY GUST BETWEEN 30 AND
40 MPH.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

07

In the hours before

Special weather statement, Oct 26, 5:23 AM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 AM CDT TUE OCT 26 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-261400-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
523 AM CDT TUE OCT 26 2010

...STRONG TO SEVERE THUNDERSTORMS HEADING FOR MIDDLE TN THIS
MORNING AND TODAY...

AT 5 AM...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM
ST LOUIS MO SW THROUGH LITTLE ROCK AR. THIS LINE IS MOVING TO THE
EAST SOUTHEAST AT AROUND 35 MPH. AT THIS SPEED...THE LINE WILL
REACH THE NORTHWEST PORTION OF MIDDLE TN BETWEEN 8 AM AND 10 AM.
THUNDERSTORM WIND DAMAGE AND SCATTERED TORNADIC DEVELOPMENT IS
QUITE POSSIBLE AS THE LINE MOVES THROUGH.

IN ADVANCE OF THE APPROACHING MAIN LINE...FROM UNION CITY TO
MEMPHIS...ANOTHER WEAKER LINE OF STORMS IS DEVELOPING. THIS LINE
WILL INTENSIFY AND BRING THE POTENTIAL FOR STRONG THUNDERSTORMS AS
EARLY AS 7 AM TO NW PORTIONS OF THE MID STATE.

AFTER THE STRONGER MAIN LINE MOVES THROUGH...THE MAIN COLD FRONT
WILL STILL REMAIN WEST OF THE AREA. THUS...ADDITIONAL STRONG TO
SEVERE THUNDERSTORMS WILL STILL BE POSSIBLE INTO THE AFTERNOON
HOURS. THUNDERSTORMS SHOULD MOVE EAST OF THE MIDDLE TN AREA THIS
EVENING.

PEOPLE ARE URGED TO STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL
TELEVISION OR RADIO STATION FOR FURTHER UPDATES AND OR WARNINGS.

21
Local storm report, Oct 26, 8:14 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
814 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     NON-TSTM WND DMG 1 SW FRANKLIN           35.92N 86.85W
10/26/2010                   WILLIAMSON         TN   EMERGENCY MNGR

            TREE BLOWN ONTO A HOUSE TRAILER ON WEST MAIN STREET IN
            FRANKLIN.

&&

RLH
Local storm report, Oct 26, 10:10 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1010 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND DMG     10 NW DOVER             36.58N 87.97W
10/26/2010                   STEWART            TN   PARK/FOREST SRVC

            A FEW SIX INCH TREE LIMBS WERE REPORTED DOWN AT THE
            RUSHING CREEK CAMPGROUND NEAR THE TENNESSEE/KENTUCKY
            STATE LINE.

&&

31
Local storm report, Oct 26, 10:20 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1020 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     FUNNEL CLOUD     4 N CLARKSVILLE         36.62N 87.35W
10/26/2010                   MONTGOMERY         TN   LAW ENFORCEMENT

            PUBLIC REPORTED A FUNNEL CLOUD AT TINY TOWN ROAD GOING
            TOWARDS INTERSTATE 24 AT EXIT 1.

&&

RLH

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 8:56 AM CDTSevere Thunderstorm WarningOHXStewart34 min
Oct 26, 9:23 AM CDTSevere Thunderstorm WarningOHXStewart22 min
Oct 26, 10:10 AM CDTTornado WarningOHXMontgomery10 min
Oct 26, 10:18 AM CDTTornado WarningOHXPerry, Wayne27 min
Oct 26, 10:40 AM CDTTornado WarningOHXHickman, Lewis, Perry35 min
Oct 26, 11:08 AM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson37 min
Oct 26, 11:10 AM CDTTornado WarningOHXLawrence, Lewis, Wayne35 min
Oct 26, 11:27 AM CDTSevere Thunderstorm WarningOHXDavidson, Williamson33 min
Oct 26, 11:33 AM CDTTornado WarningOHXGiles, Lawrence, Lewis, Maury27 min
Oct 26, 11:43 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman32 min
Oct 26, 11:51 AM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson24 min
Oct 26, 11:56 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne34 min
Oct 26, 12:00 PM CDTTornado WarningOHXBedford, Marshall, Maury, Rutherford, Williamson30 min
Oct 26, 12:12 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Sumner, Trousdale, Wilson33 min
Oct 26, 12:17 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence43 min
Oct 26, 12:24 PM CDTTornado WarningOHXMacon, Smith, Sumner, Trousdale, Wilson36 min
Oct 26, 12:28 PM CDTTornado WarningOHXMarshall, Rutherford, Williamson32 min
Oct 26, 12:44 PM CDTTornado WarningOHXClay, Macon, Trousdale31 min
Oct 26, 12:48 PM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall27 min
Oct 26, 12:52 PM CDTTornado WarningOHXDeKalb, Rutherford, Smith, Wilson23 min
Oct 26, 1:00 PM CDTTornado WarningOHXBedford, Marshall30 min
Oct 26, 1:09 PM CDTTornado WarningOHXDeKalb, Jackson, Putnam, Smith, Wilson36 min
Oct 26, 1:23 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Rutherford37 min
Oct 26, 1:25 PM CDTTornado WarningOHXBedford, Coffee, Rutherford35 min
Oct 26, 1:40 PM CDTTornado WarningOHXBedford, Cannon, Coffee, Rutherford, Warren35 min
Oct 26, 1:45 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton, Putnam45 min
Oct 26, 2:06 PM CDTTornado WarningOHXCannon, DeKalb, Warren, White24 min
Oct 26, 2:08 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett37 min
Oct 26, 2:26 PM CDTSevere Thunderstorm WarningOHXCumberland, DeKalb, Fentress, Overton, Putnam, White34 min
Oct 26, 2:38 PM CDTSevere Thunderstorm WarningOHXDeKalb, Van Buren, Warren, White22 min
Oct 26, 3:47 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren, White28 min
Oct 26, 4:14 PM CDTSevere Thunderstorm WarningOHXCumberland, Van Buren, White31 min
Oct 26, 4:41 PM CDTSevere Thunderstorm WarningOHXCumberland19 min

Nearby

Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.